Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 1, NWS Houston/Galveston, TX

October 23, 20055 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Oct 23, 2005, 3:28 PM CDT for 5 counties in Texas. It took effect at Oct 23, 2005, 4:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2005, 3:28 PM CDT (20:28 UTC)
In effect from
Oct 23, 2005, 4:00 PM CDT
Expired
Oct 24, 2005, 9:00 AM CDT
In force
17 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 232028
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
328 PM CDT SUN OCT 23 2005

...WIND ADVISORY IN EFFECT FOR COASTAL AREAS OF SOUTHEAST TEXAS
THROUGH 9 AM MONDAY...

.A CANADIAN COLD FRONT WILL MOVE OFF OF THE UPPER TEXAS COAST 
EARLY THIS EVENING AND PRODUCE STRONG NORTH WINDS THROUGH MONDAY
MORNING.

TXZ214-235>238-240430-
/X.NEW.KHGX.WI.Y.0001.051023T2100Z-051024T1400Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
328 PM CDT SUN OCT 23 2005

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM CDT MONDAY. 

A COLD FRONT IS EXPECTED TO MOVE OFF THE UPPER TEXAS COAST EARLY 
THIS EVENING WITH HIGH PRESSURE BUILDING IN BEHIND IT OVERNIGHT.
THE COMBINATION OF A TIGHT PRESSURE GRADIENT BEHIND THE FRONT AND
COLD AIR MOVING OVER THE RELATIVELY WARM BAY AND NEARSHORE GULF
WATERS WILL PRODUCE WINDY CONDITIONS ALONG THE IMMEDIATE COAST AND
BAY SHORELINES. SUSTAINED WINDS ALONG THE COAST AND BAYS WILL
INCREASE TO AROUND 25 MPH WITH GUSTS AROUND 35 MPH. INLAND PORTIONS 
OF THE COASTAL COUNTIES WILL LIKELY EXPERIENCE WINDS IN THE 15 TO
25 MPH RANGE. THE STRONG NORTHERLY WINDS WILL PERSIST INTO THE
MID-MORNING HOURS ON MONDAY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION
WHILE DRIVING IN THE WIND ADVISORY AREA TONIGHT. BE ALERT TO SUDDEN
GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.
EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON 
EAST-WEST ORIENTED ROADS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN 
WEATHER INFORMATION.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Oct 23, 3:13 PM CDT, 15 minutes earlier.

Area forecast discussion, Oct 23, 3:13 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
313 PM CDT SUN OCT 23 2005

.MARINE...
WINDS AND SEAS WILL CONTINUE TO BE A PROBLEM. SWELLS FROM WILMA
WILL LIKELY NOT DISSIPATE BEFORE THE STRONG WINDS REACH THE
OFFSHORE WATERS THIS EVENING. AM EXPECTING THE STRONGEST WINDS
WITH GUSTS TO NEAR GALE FORCE OFF THE COAST BY MID EVENING AND
THEN TO LAST THROUGH MONDAY AFTERNOON.

PL-40

&&

.AVIATION...
WINDS WILL BE THE MAIN PROBLEM WITH THE TERMINAL LOCATIONS THROUGH
TONIGHT. THE TIGHT PRESSURE GRADIENT AND COLD AIR ADVECTION WILL
GENERATE GUSTY WINDS OF 20 TO 25 KNOTS. THESE SHOULD RELAX
SOMEWHAT TONIGHT IF THE BOUNDARY LAYER DECOUPLES A BIT...BUT THE
WINDS SHOULD STAY GUSTY UNTIL THE PRESSURE GRADIENT RELAXES LATER
TONIGHT. GLS WILL LIKELY EXPERIENCE GUSTY WINDS UP TO 30 KNOTS
THROUGH THE NIGHT.

PL-40

&&

.PREV DISCUSSION... (ISSUED 226 PM CDT SUN OCT 23 2005)

DISCUSSION...
CF IS MOVING S-SE THRU SE TX THIS AFT. AT 2 PM...IT WAS MOVING INTO
CENTRAL PORTIONS OF THE AREA. IT APPEARS THAT IT IS CLOSE TO A LFK
TO CXO TO LA GRANGE LINE. WINDS ARE N/NE OUT AHEAD OF IT...SO NO
CONVERGENCE ALONG THE BOUNDARY JUST INCREASING WINDS AND A MORE
TRUE N WIND BEHIND IT.

THE MAIN FORECAST ISSUE IS THE WINDS/TEMPS TONIGHT AS I THINK ALL
OF THE PRECIP WILL STAY NORTH OF THE REGION WHERE THERE IS BETTER
LIFT AND MID-LEVEL MOISTURE. DO EXPECT CLOUDS TO INCREASE LATE
THIS AFT FROM THE NW. NAM AND GFS ARE IN GOOD AGREEMENT WITH A
BRIEF PD OF M CLOUDY SKIES TONIGHT...FOLLOWED BY CLEARING FROM
N/NE TO THE S/SW DURING THE EARLY MORNING HOURS AS VERY DRY AIR
PUSHES SOUTH. GIVEN THE INCREASING PRESSURE GRADIENT...THINK WINDS
WILL STAY UP TONIGHT INLAND AND KEEP TEMPERATURES A LITTLE ABOVE
THE MAV NUMBERS CONSIDERING THE MIXING. STILL WILL GET CLOSE TO 40
ACROSS THE EXT N ZONES WITH STRONG CAA. THIS STRONG CAA AND
TIGHTENING PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS
TONIGHT INLAND AND WINDY CONDITIONS ALONG THE COAST. HAVE DECIDED
TO ISSUE A WIND ADVISORY FOR TONIGHT AND INTO TOMORROW MORNING FOR
THE COASTAL ZONES.

MID-LEVEL MOISTURE AND TO SOME EXTENT LOW-LEVEL MOISTURE ALONG
COAST WILL BEGIN TO INCREASE AGAIN ON THU AHEAD OF A MID/UPPER LOW
MOVING ACROSS TX. WE MAY SEE SOME PRECIPITATION ON THU AND FRI
WITH THIS FEATURE. STILL CONSIDERABLE UNCERTAINTY ON IF AND WHERE
THERE WILL BE MUCH OF A SFC FOCUS. WILL HAVE A SLIGHT CHC POP FOR
THE W/SW ZONES THU AND THEN ADVERTISE SLIGHT CHC AREAWIDE ON THU
NIGHT AND FRI. EXPECT DRYING ON THE BACKSIDE OF THE LOW/TROF LATE
FRIDAY AND ON SAT...SO WILL NOT MENTION ANY PRECIP AFT FRI. 33

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 9 AM MONDAY FOR THE FOLLOWING ZONES:
     BRAZORIA...CHAMBERS...GALVESTON...JACKSON...AND MATAGORDA.

GM...SMALL CRAFT ADVISORY BAYS AND ALL GULF WATERS THRU 6 PM MONDAY.

&&
Hazardous weather outlook, Oct 23, 6:25 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
625 AM CDT SUN OCT 23 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-241200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
625 AM CDT SUN OCT 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A STRONG COLD FRONT WILL BE MOVING THROUGH THE AREA TODAY. A WIND
ADVISORY MAY BE REQUIRED ALONG THE COAST TONIGHT. WINDS BETWEEN 20 AND
30 MPH...WITH HIGHER GUSTS...ARE POSSIBLE DUE TO THE LARGE DIFFERENCE
BETWEEN THE AIR AND WATER TEMPERATURES. A SMALL CRAFT ADVISORY HAS
ALREADY BEEN POSTED FOR TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.